How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ryan Kuhn Your Own Question
Ryan Kuhn
Ryan Kuhn, Pharmacist
Category: Pharmacy
Satisfied Customers: 13
Experience:  Clinical Pharmacist Specialist
94950539
Type Your Pharmacy Question Here...
Ryan Kuhn is online now
A new question is answered every 9 seconds

Accidentally took tamoxifen when I thought I was taking a

Customer Question

Accidentally took tamoxifen when I thought I was taking a percocet. This happened today. I took four 20 mg tamoxifen throughout the day before I realized. I have been taking one 20mg tab once a day for a year. How could this affect me
Submitted: 2 months ago.
Category: Pharmacy
Expert:  Ryan Kuhn replied 2 months ago.
Hi there. I can understand that it would be worrisome if you accidentally took 4 tablets (80mg) today, instead of your normal dose (20mg). Acute overdosage has rarely been reported. Generally doses of at least 6 times the normal dose (>240mg) were required to produce toxic over dose effects such as shaking, tremor, dizziness and in rare cases seizures. Rarely, some heart rhythm abnormalities occur. Since you have not taken a dose that high it is unlikely that you'll experience any toxic effects. However, if you notice any unusual effects in the next couple days I would immediately seek medical attention. I would also recommend calling poison control for specific guidance and more reassurance. They are the experts here. This is a toll free call 1-***-***-****, or go online at poison.org. I hope I provided you with the information you needed and pointed you in the right direction. Please let me know if you have any more questions. Also, please kindly rate my answer as soon as you are able. Thank you.
Expert:  Ryan Kuhn replied 2 months ago.
Please rate my answer when you're able. Thank you.

Related Pharmacy Questions